Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Effexor XR and alcohol LynnPerley, Lynnads Nuncio

Posted by Lynnads on May 1, 2004, at 22:06:48

In reply to Re: Effexor XR and alcohol LynnPerley, Lynnads, posted by Nuncio on April 23, 2004, at 14:25:03


>
> I understand what you are saying... I've been on Effexor XR 75mg for a short while and just recently upped it to 150mg... I do have slightly more energy, but I am also experiencing heightened anxiety. It is usually quite difficult for me to want to do much of anything except go home, drink, and go to bed fairly early because the alcohol and Effexor act like a sedative for me. I don't really feel sad or frightened, but I am just unmotivated. I feel numb emotionally, as though things I would normally care about are just not significant anymore. Prior to taking Effexor I was on Lexapro for about 8 months, and for awhile that helped with the mild lack of energy I was experiencing. The feelings I am experiencing with Effexor are new to me and at this stage, I feel much worse than I did a year ago before I started taking any meds. However, I'm afraid to get off the meds because of how the withdrawls might hit me.
>

YES! Everything you stated above was basically exactly what I had experienced on Effexor. The thing that got to me most was the intensity of the numbness I had been experiencing. My Dr. put me on 150mg and, I kid you not, I was so emotionally numbed, my entire family could have been eaten by a pack of wolves and I would have just shrugged it off and continued whatever I was doing.
Sometimes that numbness is better than whatever else it is that you were feeling, but I got to the point where I felt like a well oiled machine, mindlessly carrying out the everyday activities that were necessary to survive.
I got tired of not being able to feel and decided to ween myself off of Effexor. That was a terrible experience ranging from migraine headaches to heart palpitations and even to hearing my eyes move(????). I am thinking I didn't ween myself off slow enough though, cuz my friend who was taking Effexor had no problems. A couple weeks later, when all the weird withdrawl effects did finally subside and after experiencing a strange period of near euphoria, I was content with my decision...and a year later still am.
I think perhaps if you aren't completely content with Effexor, you should go back to your DR and see what else can be prescribed for you (if you want to continue on ADs). There are so many ADs out there, something is bound to work better... but they will all have their pros and cons as well.
Good luck to ya. I hope all works out.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Lynnads thread:133176
URL: http://www.dr-bob.org/babble/20040429/msgs/342337.html